As a follow up to https://drugs-forum.com/threads/benzodiazepines-and-trazodone.53060/page-2... I couldn't post it there... it said the thread was too old. I feel I have some valuable information to add and/or would like to reignite this discussion. The original question: I heard somewhere that the Trazodone can enhance the goofy feelings that Temazepam gives you? First of all I am prescribed both alprazolam (xanax) and trazodone (oleptro) by the same doctor. While I will not be addressing Temazepam directly I do have just a few points, but first my own personal empirical experience: Trazodone was prescribed to me for depression because I did not respond well to SSRI's (prozac, lexapro etc). However I do not take it on a daily basis. I only take it when I really need some solid sleep. Having been taking xanax for 8 years at a consistent dose it (xanax) does little for insomnia. Trazodone however works wonders for sleep. I get some of the most consistent sleep while taking it. Now.. Mixing it with xanax is sacrilegious because it's a total waste of xanax. However, that doesn't mean that trazodone can't benefit, in some ways, the effects of xanax (which leads me to a few points, mostly relevant, others random); Trazodone, as previously mentioned, is an anti-depressant in a class of its own (well a very few). Not an SSRI, SNRI, MAOI, NDRI, or even a Tricyclic. However as an SARI "tetracyclic" it inhibits the the reuptake of serotonin, norepinephrine, AND dopamine. It does also antagonize α1-adrenergic receptors (which gives it minimal antihistamine properties). All of that on top of being an anxiolytic and a hypnotic makes it a quite, and quietly, diverse compound. Here's the kicker though and stay with me on this... being that trazodone is metabolized by the hepatic enzyme CYP3A4 and it's a "tetracyclic" (like nefazodone or "serzone") it will substantially potentiate (increase half-life, blood plasma concentration) triazolobenzodiazepines (alprazolam, triazolam, among others) Via CYP450 3A4 inhibition. However this potentiation won't happen until the cessation of trazodone itself (i.e. the next day or two). This could be significant in both harm reduction (by avoiding having too much of said drug in system) or conservation/titration (by making said drug last longer in smaller amounts). So the very clear answer here is that as a combination these concomitant compounds are utterly worthless but properly spaced could not only cause harm reduction, but say, help someone more successfully taper off of the triazolobenzos (which, trust me, are a bitch to come off of) by increasing their half life WITH titration. Other random facts about Trazodone: It is being researched as an erectile dysfunction medication. Priaprism is not the same thing. That is when the blood in your stiffy coagulates and said arteries in your shaft harden while still erect. (YIKES) ... it's VERY rare. It also helps with premature ejaculation (at least in my experience). Since taking it on an intermittent basis my sex life has improved ten fold and I can go much longer (sorry if that's TMI). Not surprising due to it's potential for the above it has shown to lower blood pressure. Trazodone also has many other off-label uses including management of certain types of pain, bulimia, dementia, OCD, as well as to help withdrawal from a plethora of substances including alcohol, opiates, or even benzo's themselves. One bad thing about Trazodone (or good if you're a klubkid from the early 2000s) is its active metabolite (and this applies only to people who take it daily in high doses where build up occurs) is mcPP. And, finally, there isn't a whole lot of "released" information out there about SARI drugs or why clinical off label research is lacking. Not to sound like the conspiracy theorist but many times when there is so little information on something there's a reason for said lack of information. Hrmm. P.S. I see this drug being a controlled in the next decade or so as it does come with some pretty nasty withdrawals. Anybody remember when tramadol was uncontrolled and doctors where like... oh no it's not addictive! WRONG!!!